Any Ideas??? HOUSE where are u?

My husband has been having so many symptoms and has had 3 CT scans and an endoscopy in 2010 already! And yet he is still in pain and not found an actual condition yet! So I thought maybe other people might give us clues in which direction to look in???

These are the things he has and/or been feeling...

Pulmonary Embolism (PE) should be cleared in a month. Lastest CT scan shows its cleared up. But still on blood thinners

Early Type 2 diabetes; insulin intolerant but has not yet reached levels for pills, shots, etc.

Acute fatty Liver, no pills

Severe GERD w causes:

vomiting, stomach pain, excessive and loud burping (has taken several diffent anti-acid but none has worked longer than a month or 2)

Vomiting almost daily of black tarry substance and sometimes blood follows. Also stools have started to become black!

slight weight loss, fatigue, sleeplessness

depression and medication for it.

His blood work do not indicate any high levels that cause concern. His CT scans do not show anything out of the ordinary. And his endoscopy was ok as well. With all of his symptoms and no relief, he is losing faith in medicine and feels like a hypochondriac but it is obvious something is there yet no one is picking it up. I practically live on webmd n other web sites...trying to find any clue to help. We've checked all types of cancer as well and wonder if it could be pancreatic but since blood work doesn't show it the Dr. says it's probably not it. Prostate cancer runs in his family but he has been getting checked for that as well!

Any suggestions?? Ideas??? Advice?? On what our next step should be.... Ur help is much appreciated!!

Thanks!

3 Answers

Relevance
  • 10 years ago
    Favorite Answer

    The fact that he's on blood thinners and is vomiting black stuff with blood and has black stools is worrisome for a GI bleed. If the endoscopy didn't show anything, perhaps it should be repeated as sometimes there may be ulcers that hide in the stomach folds and can be missed. Was his vomit/stool tested for occult blood? If it turns up negative, I'd be surprised. If it's positive and it's happening every day, why in the world do they still have him on Coumadin???

    The fact that he got a PE in the first place tells me there's something wrong with his coagulation cascade (unless he has other risk factors). The coag factors are made by the liver (people with liver problems usually have trouble FORMING clots, but they can be hypercoagulable in some cases). Also, with the fatty liver and now the GI bleed, it may warrant a closer look at the liver. Varicose veins can form around the stomach and esophagus in patients with a cirrhotic liver, causing bleeding varices. Chances are these dilated veins would have been picked up on the CT scan along with other signs of cirrhosis if it were bad enough to cause varices. Does he drink a lot of alcohol? If so, he should stop immediately.

    I know how frustrating it can be to have significant symptoms and not get a diagnosis. No test is 100% sensitive at picking up everything, so some of them may need to be repeated (like the endoscopy it sounds like). Someone needs to be keeping a close eye on him though and making sure this isn't a GI bleed. If it is, he needs to be off blood thinners ASAP and have another endoscopy and/or colonoscopy. If those are still negative, other scans such as an upper GI with a small bowel follow through or maybe even capsule endoscopy should be pursued. I'd be on the phone with his doctor daily until they get on top of this.

  • 10 years ago

    I had many of these symptoms. They did a lot of the tests you are talking about. What cleared up my problem was over an the counter drug (by my doctor's advice 'cause I didn't need a prescription.) "Equate" is the name of the drug. I don't know if that will help but it is something to ask the doctor if it could help.

    Source(s): Many of the same symptoms and doctor advice. I don't know if this helps or not.
  • 4 years ago

    Thomas the tank engine.

Still have questions? Get your answers by asking now.